MedElevator Войти в исследования
← Поиск публикаций

DOI 10.33588/rn.7511.2021415

Медицинская библиотека · Revista de neurologia · 2022

Intranasal disulfiram-induced encephalopathy: clinical and neuroimage findings.

Matas-García A, Téllez A, Fernández S, Salgado E, Castro P

Клинический случайСтатьяПеревод в очереди

Аннотация

INTRODUCTION

Disulfiram-induced-encephalopathy is a rare complication that has been well described in adults. Although it usually occurs in acute intoxication with high doses of disulfiram, late onset encephalopathy has also been reported. Some authors propose the inhibition of dopamine beta-hydroxylase mediated by toxic metabolites of disulfiram as the main responsible, but the exact mechanism remains unclear. The aim of this report was to describe the clinical and neuroimaging findings in an unusual case of acute encephalitis due to disulfiram toxicity associated to chronic intranasal consume.

CASE REPORT: A chronic alcoholic who referred snorted use of a very high dose of disulfiram without simultaneous alcohol intake developed an acute encephalopathy with a rapidly progressive respiratory failure. A characteristic neuroimage finding consisting in extensive bilateral symmetric involvement of both pallidal nuclei was described. Recovery and neurologic improvement were slow. Two months after the intoxication, the patient still had slight intentional tremor and a scheduled magnetic resonance imaging. showed evolution of symmetrical areas of cytotoxic edema to necrosis.

CONCLUSION

Disulfiram-induced neurotoxicity must be suspect during chronic therapy with disulfiram or after acute ingestion of high doses. Symptoms such as symmetric sensory and motor neuropathy, confusion, catatonia, parkinsonism, ataxia, choreoathetosis, seizures and encephalopathy should make us rule out this disorder. A brain imaging test should be performed in these patients since a characteristic involvement of both nuclei pallidus has been described, but it is not present in all patients.

Для цитирования: Matas-García A, Téllez A, Fernández S, Salgado E, Castro P. Intranasal disulfiram-induced encephalopathy: clinical and neuroimage findings.. Revista de neurologia. 2022. DOI: 10.33588/rn.7511.2021415.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.